Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

desperatemom

Member
  • Total Reviews

    0
  • Content Count

    9
  • Joined

  • Last visited

Community Reputation

0 Neutral

About desperatemom

  • Rank
    New Member
  1. Thanks for the advice. He does use a prescription Ketaconazole shampoo, but it just keeps things somewhat under control. He also has a lotion that he can put on the areas of his scalp that are most affected. Today, I actually noticed that his acne seems much less inflamed. It seems to be healing. He hasn't had many new breakouts (except along the hairline) this past week. I'll tell him to stick to the two pills a day for awhile and see what happens. He always takes the pills with dinner a
  2. My 20 year old son has battled acne since he turned 15. We no longer go to a dermatologist because she was unable to help him. Any treatments (topicals, antibiotics, etc.) she tried did nothing to improve his acne, they only prevented it from worsening. He tried Accutane last year, but had dangerous side effects and had to stop taking it after just six weeks. He has moderate acne on his face, neck and back as well as a few patches of seborrheic dermatitis on his scalp. Since his last visit to
  3. My son has struggled with acne for 5 years. It is not cystic, but he has it on his face neck, hairline and back. It has been resistant to antibiotics and prescription topicals. He recently tried Accutane, but he decided to stop because it caused painful pyogenic granulomas on his fingernails. He also had strep throat and two battles with MRSA during the Accutane treatment. His latest MRSA incident sent him to the emergency room in college and then to a plastic surgeon to drain abscesses on his f
  4. My son has struggled with acne for 5 years. It is not cystic, but he has it on his face neck, hairline and back. It has been resistant to antibiotics and prescription topicals. He recently tried Accutane, but he decided to stop because it caused painful pyogenic granulomas on his fingernails. He also had strep throat and two battles with MRSA during the Accutane treatment. His latest MRSA incident sent him to the emergency room in college and then to a plastic surgeon to drain abscesses on
  5. Found out the infection was MRSA! He is doing great after the antibiotics. He sees the doctor in a week and a half. Will find out if she thinks he can tolerate lower dose of accutane. My son says that if all he has to deal with is the granulomas, then he can handle it. If they are not infected, then they don't hurt. We'll see.
  6. Actually, he hasn't seen the doctor since she first prescribed Accutane. He has seen the nurse practitioner each time he has gone in. She says the Accutane is the reason for the granulomas. He has been off for a week and they are slowly healing and shrinking. The antibiotics have helped the infection and pain, now the granulomas should go away on their own since he stopped the medicine. Since he was on 60mg, I hope the doctor will be open to trying a super low dose, maybe 5-10 mg per day.
  7. My son started accutane (actually, claravis)just a little over one month ago. He has had to stop taking it due to severe pyogenic granulomas on his fingers. They erupted one month into the treatment and he has been taken off of the acctuane. There is no cure other than to discontinue the medicine. He is currently on antibiotics due to a secondary infection of the granulomas. Has anyone else had this side effect? He will see the derm again in a month, but I wondered if he will be able to take a
  8. Thank you for your reply. He is on antibiotics to help the infection and seems to be responding slowly. We see the dermatologist in a few weeks to decide a new course of action. I doubt he will go on Accutane again, especially since he will be going back to college in less than two months. His doctor would not want to send him back to school with a possibility of bad side effects. I'm sure she has some other options, after all, he isn't the only person that has not been able to take Accutan
  9. My son started accutane (actually, claravis) one month ago. He has had to stop taking it due to severe pyogenic granulomas on his fingers. They erupted one month into the treatment and he has been taken off of the acctuane. There is no cure other than to discontinue the medicine. Has anyone else had this side effect? He will see the derm again in a month, but I wondered if he will be able to take a reduced dose. He is 19, 118 lbs, and has moderate acne that has been resistant to treatment
×